ADVIL® CS (Tablets)
(and dosage form):
ADVIL® CS (Tablets)
Each tablet contains 200 mg Ibuprofen and 30 mg Pseudoephedrine hydrochloride.
Contains methyl paraben, propyl paraben and sodium benzoate in the sugar coating.
Category A, 5.8 Preparations for the common cold including nasal decongestants and antihistaminics.
ADVIL CS has decongestive, analgesic and antipyretic properties.
ADVIL CS is indicated for relief of symptoms associated with the common cold, sinusitis, or flu, including nasal congestion, headache, fever, body aches and pain.
ADVIL CS is contra-indicated in persons under treatment with monamine oxidase inhibitors, or within 14 days of such treatment.
ADVIL CS is contra-indicated in cardiovascular disease, hypertension, diabetes mellitus, hyperthyroidism, hyperexcitability, phaeochromocytoma and close-angle glaucoma.
ADVIL CS is contra-indicated in patients who have had a severe allergic reaction to aspirin - asthma, swelling, shock or hives, because even though this product contains no aspirin, or salicylates, cross-reactions may occur in patients allergic to aspirin.
ADVIL CS is not recommended for use in pregnant or lactating women.
Sensitivity to either of the active ingredients.
ADVIL CS should not be given to patients with impaired renal and liver functions.
ADVIL CS should not be given to patients with bleeding disorders, peptic ulceration or a history of such ulceration.
Caution is advised to those patients who are receiving coumarin anticoagulants.
ADVIL CS should not be combined with other non-prescription pain relievers or any other Ibuprofen containing product.
DOSAGE AND DIRECTIONS FOR USE:
Adults (and children over 12 years): Take one tablet every 4 to 6 hours. If symtoms do not respond to one tablet, a second tablet may be taken. Do not exceed 6 tablets in any 24 hours.
ADVIL CS should be taken with food or milk or after meals.
Not to be given to children under 12 years.
Do not take for colds for more than 7 days or for fever for more than 3 days unless directed by a doctor. If the cold or fever persists or gets worse, or if new symptoms occur, consult a doctor.
SIDE-EFFECTS AND SPECIAL PRECAUTIONS:
Pseudoephedrine hydrochloride may cause giddiness, headache, nausea, vomiting, sweating, reduced appetite, thirst, tachycardia, precordial pain, palpitations, difficulty in micturition, muscular weakness, tremor, fear, anxiety, restlessness, confusion, irritability, psychosis and insomnia.
Hypertension and ventricular arrhythmias may occur. Tolerance with dependence may occur. Other effects may include dyspnoea, altered metabolism, including disturbances of glucose metabolism.
Pseudoephedrine hydrochloride should be given with caution to patients with organic heart disease, cardiac decompensation or angina of effort. In patients with prostatic enlargement it may increase difficulty in micturition.
Pseudoephedrine hydrochloride should be given with caution to patients receiving chloroform, cyclopropane, halothane or other halogenated anaesthetics.
An increased risk of arrythmias may occur if Pseudoephedrine hydrochloride is given to patients receiving digitalis, quinidine, or tricyclic antidepressants. Pseudoephedrine hydrochloride may reverse the action of many antihypertensive agents and therefore special care is advisable in patients receiving antihypertensive therapy.
The most frequent adverse effects are gastro-intestinal disturbances. Peptic ulceration and gastro-intestinal bleeding have been reported. Other side-effects include headache, dizziness, nervousness, skin rash, pruritus, tinnitus, oedema, depression, drowsiness, insomnia, blurred vision and other ocular reactions.
Hypersensitivity reactions, abnormalities of liver function tests, impairment of renal function, agranulocytosis and thrombocytopenia have been observed. Acute reversible renal failure has been reported. ADVIL CS should be used with caution in patients with impaired renal function.
KNOWN SYMPTOMS OF OVERDOSAGE AND PARTICULARS OF ITS TREATMENT:
See side-effects and special precautions.
Treatment is symptomatic and supportive. The latest information regarding treatment of overdosage can be obtained from the nearest poison centre.
A butterscotch coloured, oval shaped, sugar coated tablet with a polished surface, printed ADVIL COLD & SINUS on one side.
Cartons containing blister packs of 10 or 20 tablets. Also presented in securitainers containing 50 or 100 tablets.
Store in a cool (below 25°C) place. Protect from light and exposure to air. Keep out of reach of children.
NAME AND BUSINESS ADDRESS OF APPLICANT:
Electron Avenue, ISANDO, 1600
Trademark and product under licence from
WHITEHALL LABORATORIES, USA.
DATE OF PUBLICATION OF THIS PACKAGE INSERT:
9 February 1993
SAEPI HOME PAGE
TRADE NAME INDEX
GENERIC NAME INDEX
Information presented by Malahyde Information Systems © Copyright 1996-2000